Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 185, NWS Nashville, TN

May 3, 2006Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 3, 2006, 5:59 PM CDT for Humphreys County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2006, 5:59 PM CDT (22:59 UTC)
Expired
May 3, 2006, 6:30 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Humphreys County, TN

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:17 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:34 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 3, 3:34 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT WED MAY 3 2006

.SHORT TERM...SURFACE MAP AT 20Z SHOWS A LOW PRESSURE CENTER OVER
SOUTHEAST MISSOURI, WITH A WEAK BOUNDARY EXTENDING SOUTHEASTWARD
FROM THE LOW THROUGH WEST TENNESSEE AND INTO SOUTHERN MIDDLE
TENNESSEE, WHICH IS PROVIDING THE FOCUS FOR ALL THE STORMS WERE
SEEING THIS AFTERNOON.

RUC MODEL SOUNDING VALID AT 20Z FOR NASHVILLE SHOWS A VERY
UNSTABLE ENVIRONMENT, WITH A LIFTED INDEX OF -8.7, POSITIVE ENERGY
OF 3300 J/KG, AND A PRONOUNCED MID-LEVEL DRY LAYER, ALTHOUGH THE
K-INDEX IS A LITTLE LOW AT 21. A WARM NOSE AT 750 MB MAY BE ONLY
THING PREVENTING MORE WIDESPREAD CONVECTION.

.LONG TERM...ATMOSPHERIC MODELS CONTINUE TO SHOW A COLD FRONT
ENTERING THE MID STATE TOMORROW MORNING, THEN STALLING OUT,
LEAVING US MOIST AND UNSTABLE UNTIL A MID-LEVEL SHORTWAVE SWINGS
ACROSS MIDDLE TENNESSEE ON FRIDAY, BRINGING A TEMPORARY REPRIEVE
FROM THE ACTIVE WEATHER.

AFTERWARD, SEVERAL WAVES WILL RIPPLE THROUGH THE MID STATE INTO
THE WEEKEND, WHICH, COMBINED WITH THE STILL-PRESENT MARITIME
TROPICAL AIR MASS, WILL PRODUCE SCATTERED CONVECTION THROUGH
SATURDAY NIGHT, WHEN COOLER AND DRIER AIR WILL INFILTRATE THE
REGION, AND LEAVE US WITH LITTLE, IF ANY, CHANCE OF PRECIPITATION
UNTIL MONDAY NIGHT OR TUESDAY.

OVERALL, ITS A MESSY FORECAST.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    63  78  59  75 /  30  50  50  50
CLARKSVILLE  62  77  57  75 /  40  50  50  50
CROSSVILLE   57  76  55  70 /  20  50  40  50
&&

.OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH
UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
BENTON...CHEATHAM...DAVIDSON...DICKSON...GILES...
HICKMAN...HOUSTON...HUMPHREYS...LAWRENCE...LEWIS...MARSHALL...
MAURY...MONTGOMERY...PERRY...ROBERTSON...STEWART...WAYNE...AND
WILLIAMSON.
&&

ROSE
Hazardous weather outlook, May 3, 9:20 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
920 AM CDT WED MAY 3 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
920 AM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT WILL INCREASE THE CHANCE FOR
THUNDERSTORMS LATE TODAY AND TONIGHT. A FEW STRONG STORMS COULD
DEVELOP...ESPECIALLY OVER THE NORTHWEST COUNTIES OF THE MID STATE.
HEAVY DOWNPOURS...HAIL AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UNSETTLED WEATHER WILL AFFECT THE REGION THURSDAY THROUGH
SATURDAY AS A SERIES OF DISTURBANCES INTERACTS WITH A LINGERING
FRONT. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY NIGHT THROUGH
SATURDAY.

BOYD

In the hours before

Special weather statement, May 3, 2:15 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT WED MAY 3 2006

TNZ005>007-022>027-056>061-093>095-031945-
BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS-
LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART-
WAYNE-WILLIAMSON-
215 PM CDT WED MAY 3 2006

...SEVERE THUNDERSTORMS IN SOUTHERN MIDDLE TENNESSEE...

AT MID AFTERNOON...SEVERE THUNDERSTORMS HAVE DEVELOPED
QUICKLY IN SOUTHERN MIDDLE TENNESSEE. THIS WILL BE THE
TREND FOR THE NEXT SEVERAL HOURS...AS INSTABILITY...
DEEP MOISTURE ALONG WITH MAXIMUM AFTERNOON HEATING TAKE PLACE.

THE MAIN AREA OF CONCERN FOR THE NEXT SEVERAL HOURS WILL
BE THE WEST HALF OF MIDDLE TENNESSEE...GENERALLY ALONG
AND WEST OF INTERSTATE 65.

BOYD
Special weather statement, May 3, 3:02 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT WED MAY 3 2006

TNZ005>007-022>027-056>061-093>095-032030-
BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS-
LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART-
WAYNE-WILLIAMSON-
302 PM CDT WED MAY 3 2006

...STRONG STORMS IN SOUTHERN MIDDLE TENNESSEE...

AT 3 PM...STRONG THUNDERSTORMS ARE MOVING THROUGH SOUTHERN MIDDLE
TENNESSEE FROM...SUMMERTOWN...ETHRIDGE INTO GILES COUNTY ALONG
HIGHWAY 166 AND INTO THE PULASKI AREA. THESE STORMS HAVE BEEN PULSING
DURING THE LAST HALF HOUR. EXPECT WINDS TO 45 MPH...PEA TO MARBLE
SIZE HAIL WITH THESE STORMS. RAPID INTENSIFICATION CAN OCCUR AT ANY
TIME WITH THESE TYPE OF STORMS...AND LATER WARNINGS MAY BE NEEDED.

BOYD
Local storm report, May 3, 5:39 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
539 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             DOVER                   36.48N 87.84W
05/03/2006  M0.88 INCH       STEWART            TN   LAW ENFORCEMENT

            LARGE HAIL IN DOVER

&&

04

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:17 PM CDTSevere Thunderstorm WarningOHXWarren28 min
May 3, 2:49 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne26 min
May 3, 3:05 AM CDTDense Fog AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more6 hr
May 3, 2:03 PM CDTSevere Thunderstorm WarningOHXGiles, Maury57 min
May 3, 3:11 PM CDTSevere Thunderstorm WarningOHXGiles58 min
May 3, 3:17 PM CDTSevere Thunderstorm WarningOHXLawrence52 min
May 3, 5:26 PM CDTSevere Thunderstorm WarningOHXStewart34 min
May 3, 6:27 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.